Connecticut, 2002

Heavy Snow in Connecticut, December 5, 2002

December 5, 2002 · NWS OKX · 8 events in 8 counties and zones

On Wednesday, December 4th, an area of low pressure started to develop along an old frontal boundary that snaked across the northwest Gulf of Mexico and the Gulf coast states. Meanwhile, high pressure stretched from the northern plains, across the Great Lakes, to the Mid-Atlantic coast.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

On Wednesday, December 4th, an area of low pressure started to develop along an old frontal boundary that snaked across the northwest Gulf of Mexico and the Gulf coast states. Meanwhile, high pressure stretched from the northern plains, across the Great Lakes, to the Mid-Atlantic coast. This high pressure locked in the cold air across the northeast. That night, the developing storm moved across the southeastern states to the North Carolina coast. On the morning of Thursday, December 5th, as the storm started to move off the coast near Cape Hatteras flurries and light snow started to move into southwest Connecticut. By late morning, snow had started to fall across southeast Connecticut, and bands of moderate to heavy snow had started to move across southwest Connecticut. By noon, a moderate to, at times, heavy snow had spread across the entire southern half of the state. The steady, moderate to heavy snow continued through the afternoon, and into the early evening, falling at times at rates over an inch per hour. As the storm sped off toward the North Atlantic waters, the heavy snow began to taper off to light snow around 5 pm over southwest Connecticut, and around 6:30 pm over southeast Connecticut. By this time, an average of 5 to 8 inches had fallen across the southern half of Connecticut. As moisture continued to "wrap around" the storm, light snow continued to fall through the evening before tapering off to flurries and finally ending by midnight. Final snowfall accumulations ranged from 6 to 10 inches across the southern half of Connecticut.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Dec 5, 3:10 PM EST, 20 minutes earlier.

Area forecast discussion, Dec 5, 3:10 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
310 PM EST FRI DEC 5 2002

CURRENTLY...HIGH PRESSURE CENTERED OVER EASTERN TEXAS HAS STARTED TO
BUILD IN...AND EXTENDS OVER VIRTUALLY ALL OF THE EASTERN TWO-THIRDS
OF THE COUNTRY. MEANWHILE...THE FLOW AT MID AND UPPER LEVELS HAS
DAMPENED...RESULTING IN A GENERALLY WEST TO EAST FLOW FROM THE
SURFACE ALL THE WAY UP. AND SO STARTS A PERIOD OF SEVERAL DAYS
THROUGH THE WEEKEND...AND INTO THE START OF NEXT WEEK...WHERE THE
PATTERN WILL BE QUIET. SKIES HAVE CLEARED NICELY OVER THE
CITY...WESTERN LONG ISLAND...AND THE LOWER HUDSON VALLEY...WHERE
SKIES ARE NOW MOSTLY SUNNY. HOWEVER...OVER THE EASTERN HALF OF LONG
ISLAND...AND MUCH OF SOUTHERN CONNECTICUT...THE CUMULUS AND
STRATOCUMULUS HAS BEEN SLOW TO BURN OFF AND/OR ADVECT OUT OF THE
AREA. THESE AREAS WILL CLEAR...BUT IT WILL BE LATER IN THE DAY THAN
PREVIOUSLY EXPECTED. AS EXPECTED WITH COLD ADVECTION...SNOW COVER...
AND CEILINGS FOR PART OR MOST OF THE DAY...TEMPERATURE HAVE NOT
MOVED MUCH. AFTERNOON HIGHS LOOK LIKE THEY HAVE PEAKED IN THE LOWER
OR MID 30S EVERYWHERE. WINDS HAVE BEEN FAIRLY UNIFORM...OUT OF THE
NORTHWEST AT 10 TO 15 MPH...WITH AN OCCASIONAL GUST TO AROUND 20 MPH.

SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BUILD IN TO OUR SOUTH
THROUGH SATURDAY NIGHT. A WEAK COLD FRONT WILL SWING THROUGH FROM
THE GREAT LAKES REGION SUNDAY AFTERNOON. HIGH PRESSURE WILL THEN
BUILD BACK IN FROM THE WEST BEHIND THE FRONT SUNDAY NIGHT...THEN
SLOWLY SLIDE ACROSS THE AREA MONDAY AND TUESDAY BEFORE THE NEXT
THREAT OF PRECIPITATION COMES IN THE FORM OF A COASTAL LOW ON
WEDNESDAY. WEAK HIGH PRESSURE WILL ONCE AGAIN MOVE BACK OVER THE
REGION FOR TOWARD THE END OF THE WEEK.

TONIGHT...EXPECT WINDS TO DROP OFF AFTER DARK WITH THE SURFACE RIDGE
AXIS EXTENDING FROM VIRGINIA...ACROSS LONG ISLAND...AND UP TO CAPE
COD. WITH A GOOD SOLID SNOW COVER...AND VIRTUALLY NO CLOUD
COVER...EXPECT IT TO BE A COLD NIGHT...AND WILL UNDERCUT GUIDANCE BY
SEVERAL DEGREES.

SATURDAY...THE SURFACE RIDGE SLIDES TO OUR SOUTH AND EAST IN
RESPONSE TO AN ADVANCING COLD FRONT ROTATING THROUGH THE GREAT LAKES
REGION. SKIES WILL REMAIN VIRTUALLY CLOUD FREE...BUT WE WILL SEE A
SOUTHWEST FLOW DEVELOP AND STRENGTHEN AS THE GRADIENT TIGHTENS. WITH
THIS WARM SOUTHWEST FLOW...TEMPERATURES WILL RESPOND AND OUR
AFTERNOON HIGHS WILL CLIMB TO AROUND 40 NORTH OF THE CITY...AND INTO
THE LOWER 40S IN AND AROUND THE CITY AND LONG ISLAND.

SAT NIGHT...NOT AS COLD AS TONIGHT...AS SOUTHWEST WINDS WILL STAY UP
SOMEWHAT IN ALL AREAS EXCEPT FAR INTERIOR LOCATIONS. WELL STAY
FAIRLY CLOUD FREE...BUT COULD START TO SEE SOME MID AND UPPER LEVEL
CLOUDS TOWARD MORNING. TEMPERATURES SHOULD BOTTOM OUT ABOUT 7 OR 8
DEGREES WARMER THAN TONIGHT.

SUNDAY...WEAK COLD FRONT MOVES THROUGH...RESULTING IN INCREASED SKY
COVERS. WILL CALL IT PARTLY SUNNY...INSTEAD OF MOSTLY...BUT KEEP IT
DRY AS RAIN CHANCES GENERALLY 10 PERCENT OR LESS.

MONDAY...HIGH PRESSURE BUILDS BACK IN...SO WE RETURN TO MAINLY SUNNY
SKIES BUT COOLER TEMPERATURES WITH THE NORTHWEST WINDS.

MID-RANGE...CLOUDS WILL INCREASE SOMEWHAT TUESDAY...AND THEN
ESPECIALLY TUESDAY NIGHT...AS A LOW FORMS OVER THE SOUTHEAST AND
STARTS TO MOVE UP THE COAST. LOOKS TO BE A FAIRLY SIMILAR TRACK AS
YESTERDAYS STORM AT THE MOMENT...BUT ONE DIFFERENCE...WE WILL BE
WARMER AND THIS VERSION LOOKS LIKE IT WILL FALL AS A LIQUID. STORM
PASSES TO OUR SOUTH AND EAST ON WEDNESDAY...BEFORE HIGH PRESSURE
BUILDS BACK IN FOR THURSDAY AND FRIDAY AND A RETURN TO FAIR WEATHER.

AVIATION...MAINLY VFR THROUGH 24 HRS AND BEYOND. THERE WERE A FEW
MVFR CIGS OUT THERE IN A LINE EXTENDING FROM KDXR TO KISP. MODEL
SOUNDINGS SHOW THESE LIFTING AND DISSIPATING BY LATER THIS
AFTERNOON. LIGHT WINDS...CLEAR SKIES...AND A THICK SNOWPACK WOULD
NORMALLY LEAD TO PATCHY FOG OVERNIGHT. BUT DEW POINT DEPRESSIONS
LOOK LARGE ENOUGH THAT WE SHOULD BE OK. THE AREAS TO LOOK OUT FOR
WOULD BE N+W WHERE WINDS WILL BE A LITTLE LIGHTER AND TEMPS WILL
COOL A LITTLE MORE.

MARINE...SEAS ARE STILL A LITTLE ROUGH ON THE OCEAN WITH THE ESE
SWELL FROM THE DEPARTING SYSTEM. WILL INITIALIZE WITH A SCA FOR THE
OCEAN TO ACCOUNT FOR THIS. SCA MAY BE NEEDED AGAIN TOMORROW
AFTERNOON AS SOUTHWESTERLY FLOW INCREASES.

TIDES WERE RUNNING A LITTLE HIGH THIS MORNING AT FREEPORT AND AT THE
SOUTH BAY...JUST AT OR BELOW BENCHMARKS FOR MINOR FLOODING. TONIGHTS
HIGH TIDE CYCLE LOOKS TO BE ASTRONOMICALLY LOWER. AND WITH SWELLS
DECREASING...LEVELS WILL LIKELY RETURN TO PREDICTED VALUES.

PUBLIC...JK
MARINE/AVIATION...HIRSCH
Hazardous weather outlook, Dec 5, 5:00 AM EST, 10 hours 30 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-061030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
500 AM EST THU DEC 5 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK...
NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...
LOW PRESSURE DEVELOPING ALONG THE CAROLINA COAST THIS MORNING WILL
DEEPEN AND TRACK NORTHEAST DURING THE DAY...STAYING JUST SOUTH AND
EAST OF THE METROPOLITAN AREA. THIS WILL PLACE THE FORECAST AREA IN
THE COLD PART OF THE STORM WHICH WILL ALLOW FOR AN ALL SNOW EVENT.
SNOW WILL BEGIN FALLING AROUND MID MORNING AND CONTINUE INTO THE
LATE EVENING.  THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR DURING THE
AFTERNOON AND AND EARLY EVENING HOURS...ESPECIALLY ACROSS EASTERN
LONG ISLAND AND SOUTHERN CONNECTICUT.

THE FORECAST IS FOR TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 10 INCHES
ACROSS EASTERN LONG ISLAND AND SOUTHEAST CONNECTICUT...6 TO 8 INCHES
ACROSS METROPOLITAN NEW YORK AND MOST OF NORTHEAST NEW JERSEY...AND
5 TO 8 INCHES ACROSS MUCH OF SOUTHERN CONNECTICUT. AMOUNTS ACROSS
THE LOWER HUDSON VALLEY WILL BE LESS...WITH 3 TO 6 INCHES EXPECTED
BY THE END OF THE EVENT.

AS A RESULT...WINTER STORM WARNINGS FOR HEAVY SNOW ARE IN EFFECT FOR
LONG ISLAND...NEW YORK CITY...SOUTHERN CONNECTICUT...AND MOST OF
NORTHEAST NEW JERSEY.

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE LOWER HUDSON
VALLEY OF NEW YORK...WITH THE EXCEPTION OF SOUTHERN WESTCHESTER
COUNTY AND WESTERN PASSAIC COUNTY OF NORTHEAST NEW JERSEY...WHERE
WARNINGS ARE UP.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION REQUESTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 5, 10:07 AM EST, 5 hours 23 minutes before
NJZ002-NYZ067>070-051915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1007 AM EST THU DEC 5 2002

...WINTER STORM WARNING IN EFFECT...

WEATHER CONDITIONS ARE RAPIDLY DETERIORATING THIS MORNING AS A MAJOR
WINTER STORM BEGINS TO AFFECT OUR REGION. AS OF 10 AM... SNOW WAS
FALLING ACROSS THE ENTIRE AREA. MODERATE SNOW WILL ACCUMULATE NEARLY
1 INCH PER HOUR IN SOME SPOTS. THERE IS AT LEAST A COATING TO AN
INCH OF SNOW ACROSS THE AREA NOW. BY NOON...EXPECT MOST UNTREATED
ROADS TO HAVE 2 TO 3 INCHES OF SNOW WITH.

THE SNOW RATES WILL INCREASE BY NOON TIME AND TRAVEL CONDITIONS WILL
BECOME VERY DANGEROUS. SNOW COMES DOWN AT AN INCH OR POSSIBLY MORE
PER HOUR AND LOWER VISIBILITY TO A QUARTER MILE OR LESS AND WITH
OCCASIONAL WHITE-OUT CONDITIONS. TRAVEL SHOULD BE AVOIDED THIS
AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Dec 5, 10:48 AM EST, 4 hours 42 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-052145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1048 AM EST THU DEC 5 2002

...WINTER STORM WARNING IN EFFECT FOR THE ENTIRE AREA...

A LARGE AREA OF MODERATE SNOW HAS OVERSPREAD THE ENTIRE REGION BY
MID MORNING. SNOW IS ACCUMULATING EVERYWHERE AND IS EXPECTED TO
CONTINUE THROUGH THE AFTERNOON. SNOWFALL RATES WILL BE NEAR ONE INCH
PER HOUR AT TIME...CAUSING AN ACCUMULATION OF 2 TO 4 INCHES BY NOON.
VISIBILITIES WILL BE GREATLY REDUCED...TRAVEL WILL BECOME
TREACHEROUS AS SNOW GETS PACKED AND ROADS BECOME VERY SLIPPERY.

THE SNOW WILL BE THE HEAVIEST THIS AFTERNOON...AND BY MID
AFTERNOON...THE AREA WILL BE BLANKETED BY 3 TO 5 INCHES. TOTAL
SNOWFALL IS EXPECTED TO BE 6 TO 8 INCHES BY THE TIME THE STORM WINDS
DOWN THIS EVENING.
Special weather statement, Dec 5, 12:17 PM EST, 3 hours 13 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-051845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1217 PM EST THU DEC 5 2002

...WINTER STORM WARNING IN EFFECT...

AS OF NOON...SNOWFALL OF 1 TO 5 INCHES HAD FALLEN ACROSS THE
TRI-STATE REGION. THE LOWER HUDSON VALLEY HAD THE MOST WITH 3 TO 5
INCHES ON THE GROUND. THE NEW YORK CITY METRO AREA HAD AROUND 2
INCHES WITH 1 TO 2 INCHES ACROSS LONG ISLAND AND SOUTHERN
CONNECTICUT.

HEAVY SNOW WITH RATES OF 1 INCH PER HOUR WILL FALL ACROSS THE
ENTIRE REGION THROUGHOUT THE AFTERNOON. THIS WILL MAKE TRAVEL
EXTREMELY HAZARDOUS WITH VISIBILITY OF A 1/4 MILE OR LESS RESULTING
IN OCCASIONAL WHITE-OUT CONDITIONS. TRAVEL SHOULD BE AVOIDED THIS
AFTERNOON IF AT ALL POSSIBLE.

BY SUNSET...SNOWFALL TOTAL WILL RANGE FROM 4 TO 8 INCHES ACROSS THE
TRI-STATE AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Dec 5, 1:09 PM EST, 2 hours 21 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-051745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
109 PM EST THU DEC 5 2002

...WINTER STORM WARNING IN EFFECT...

A MAJOR WINTER STORM IS IN PROGRESS ACROSS THE TRI-STATE REGION AT
THIS TIME. AS OF 1 PM...SNOWFALL OF 2 TO 6 INCHES HAD FALLEN. THE
LOWER HUDSON VALLEY HAD THE MOST WITH 4 TO 6 INCHES ON THE GROUND.
THE NEW YORK CITY METRO AREA HAD AROUND 3 INCHES WITH 2 TO 3 INCHES
ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT.

HEAVY SNOW WITH RATES OF 1 INCH PER HOUR WILL FALL ACROSS THE
ENTIRE REGION THROUGHOUT THE AFTERNOON. THIS WILL MAKE TRAVEL
EXTREMELY HAZARDOUS WITH VISIBILITY OF A 1/4 MILE OR LESS RESULTING
IN OCCASIONAL WHITE-OUT CONDITIONS. TRAVEL SHOULD BE AVOIDED THIS
AFTERNOON IF AT ALL POSSIBLE.

BY SUNSET...SNOWFALL TOTAL WILL RANGE FROM 4 TO 8 INCHES ACROSS THE
TRI-STATE AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Dec 5, 1:13 PM EST, 2 hours 17 minutes before
NJZ002-NYZ067>070-052000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
113 PM EST THU DEC 5 2002

...WINTER STORM WARNING IN EFFECT...

A MAJOR WINTER STORM IS IN PROGRESS ACROSS THE TRI-STATE REGION AT
THIS TIME. AS OF 1 PM...SNOWFALL OF 2 TO 6 INCHES HAD FALLEN. THE
LOWER HUDSON VALLEY HAD THE MOST WITH 4 TO 6 INCHES ON THE GROUND.
THE NEW YORK CITY METRO AREA HAD AROUND 3 INCHES WITH 2 TO 3 INCHES
ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT.

HEAVY SNOW WITH RATES OF 1 INCH PER HOUR WILL FALL ACROSS THE
ENTIRE REGION THROUGHOUT THE AFTERNOON. THIS WILL MAKE TRAVEL
EXTREMELY HAZARDOUS WITH VISIBILITY OF A 1/4 MILE OR LESS RESULTING
IN OCCASIONAL WHITE-OUT CONDITIONS. TRAVEL SHOULD BE AVOIDED THIS
AFTERNOON IF AT ALL POSSIBLE.

BY SUNSET...SNOWFALL TOTAL WILL RANGE FROM 4 TO 8 INCHES ACROSS THE
TRI-STATE AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Dec 5, 3:14 PM EST, 16 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-052300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
314 PM EST THU DEC 5 2002

...WINTER STORM WARNING IN EFFECT...

A MAJOR WINTER STORM IS IN PROGRESS ACROSS THE TRI-STATE REGION AT
THIS TIME. AS OF 3 PM...SNOWFALL OF 4 TO 8 INCHES HAD FALLEN. THE
LOWER HUDSON VALLEY HAD THE MOST WITH 5 TO 8 INCHES ON THE GROUND.
THE NEW YORK CITY METRO AREA HAS AROUND 5 INCHES WITH 3 TO 6 INCHES
ACROSS LONG ISLAND AND SOUTHERN CONNECTICUT.

HEAVY SNOW WITH RATES OF 1 INCH PER HOUR WILL CONTINUE FOR ANOTHER
FEW HOURS ACROSS THE ENTIRE REGION INTO EARLY THIS EVENING. THIS
WILL MAKE TRAVEL EXTREMELY HAZARDOUS WITH VISIBILITY OF A 1/4 MILE
OR LESS RESULTING IN OCCASIONAL WHITE-OUT CONDITIONS. TRAVEL SHOULD
BE AVOIDED IF AT ALL POSSIBLE.

THE SNOW WILL BEGIN TO TAPER TO LIGHT SNOW FROM WEST TO EAST THIS
EVENING. ACROSS NORTHEASTERN NEW JERSEY...THE LOWER HUDSON VALLEY
AND NEW YORK CITY...THIS WILL OCCUR AROUND 6 PM. OVER EASTERN LONG
ISLAND AND SOUTHEASTERN CONNECTICUT...THE SNOW WILL BEGIN TO TAPER
OFF BETWEEN 7 AND 8 PM.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 heavy snow. Local standard time, as filed.

Heavy Snow, Southern Fairfield

When
December 5, 3:30 PM EST to 5:00 PM EST
Where
Southern Fairfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Heavy Snow, Northern Fairfield

When
December 5, 5:00 PM EST
Where
Northern Fairfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Heavy Snow, Southern New Haven

When
December 5, 5:00 PM EST
Where
Southern New Haven forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Heavy Snow, Southern Middlesex

When
December 5, 5:30 PM EST to 6:00 PM EST
Where
Southern Middlesex forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Heavy Snow, Northern New Haven

When
December 5, 6:00 PM EST
Where
Northern New Haven forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

Heavy Snow, Northern Middlesex

When
December 5, 6:00 PM EST
Where
Northern Middlesex forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
41.451, -72.508 (the zone’s center; the record gives no point)

Heavy Snow, Southern New London

When
December 5, 6:00 PM EST
Where
Southern New London forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

Heavy Snow, Northern New London

When
December 5, 6:30 PM EST
Where
Northern New London forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
41.504, -72.101 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2002Every state in 2002This day in weather historyWarnings in Connecticut, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325281, 5325277, 5325282, 5325283, 5325278, 5325279, 5325284, 5325280.